I experienced severe hair loss due to Vitamin D and B12 deficiencies and I used minoxidil after consulting with a dermatologist. But, after using it for 3 weeks I got rashes, small bumps on my ears and a ringing sound in my left ear. I’ve also had vertigo for the past 3 months and it is not stopping.
I had an MRI scan and ear check but doctors said both are normal. Is vertigo caused by minoxidil permanent? I am worried.
Prior to being approved as a hair loss treatment, minoxidil was used to treat high blood pressure. Topical minoxidil, especially if over used, can lower blood pressure and cause lightheadedness, dizziness and even fainting. Most side effects of Rogaine (minoxidil) are mild and subside upon discontinuation of the drug. These include, scalp irritation, redness and itching. However, given that you experienced multiple side effects, including some that are rare and severe, you must be particularly sensitive to the medication.
Unfortunately, given you’ve already discussed your concerns with doctors and have undergone testing with no discernible cause discovered, there is nothing more I can advise. I am not a doctor but I am not aware of any reason why your vertigo would persist 3 months after stopping the drug. Thus, I would urge you to continue seeking medical advice.
Published by David
Editorial Assistant and Forum Co-Moderator